Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 16 March 2012

Existence of a Total Order in Every Set

Abdelmadjid Boudaoud1

Journal of Mathematics and Statistics, Volume 8, Issue 2, pp. 195–197 · doi.org/10.3844/jmssp.2012.195.197

7,310 accesses4,538 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: The axiom of choice, guarantees that all set could be well-ordered, in particular linearly ordered. But the proof in this case was not effective, that was to say, non constructive. It was natural to ask if there was mathematics in which we could given a more constructive proof. Approach: We work in the Nelson’s IST which was an extension of ZFC (Zermelo-Fraenkel set theory with the axiom of choice). In the theory of IST there were two primitive symbols st, ∈ and the axioms of ZFC together with three axiom schemes which we call the Transfer principle (T), the principle of Idealization (I) and the principle of Standardization (S). Results: In the framework of IST we could construct, without the use of the choice axiom, a total order on every set. Conclusion: The Internal Set Theory provides a positive answer to our question.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2012 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Boudaoud, A. (2012). Existence of a Total Order in Every Set. Journal of Mathematics and Statistics, 8(2), 195–197. https://doi.org/10.3844/jmssp.2012.195.197

Licence
© Science Publications
Issue
Volume 8, Issue 2
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Existence of a Total Order in Every SetJournal of Mathematics and Statistics · Volume 8, Issue 2 · pp. 195–197 · © Science PublicationsDownload